Alert archive / Pennsylvania / Areal Flood Warnings in 2009

Areal Flood Warning 5, NWS Philadelphia/Mount Holly

June 14, 2009Montgomery County, Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood warning at Jun 14, 2009, 1:19 AM EDT for Montgomery County, Philadelphia County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2009, 1:19 AM EDT (05:19 UTC)
Expired
Jun 14, 2009, 5:15 AM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

Counties Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 70 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 5.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2009-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2009-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
870 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1387 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KPHI 140519
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
119 AM EDT SUN JUN 14 2009

PAC091-101-140915-
/O.NEW.KPHI.FA.W.0005.090614T0519Z-090614T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHILADELPHIA PA-MONTGOMERY PA-
119 AM EDT SUN JUN 14 2009

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
  CENTRAL PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
  THIS INCLUDES THE CITY OF PHILADELPHIA...

* UNTIL 515 AM EDT

* AT 117 AM EDT THE WISSAHICKON CREEK IN SOUTHEAST MONTGOMERY COUNTY 
AND IN PHILADELPHIA WAS FLOODING. THE CREEK HAS CRESTED AND STREAM 
LEVELS ARE EXPECTED TO GO BELOW FLOOD STAGE BY 515 AM THIS MORNING.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4008 7531 4013 7522 4001 7507 3995 7518

$$

RNS

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jun 13, 8:22 PM EDT, 4 hours 57 minutes earlier.

Area forecast discussion, Jun 13, 8:22 PM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
822 PM EDT SAT JUN 13 2009

.SYNOPSIS...
AN UPPER AIR DISTURBANCE THAT CROSSED THE REGION THIS EVENING WILL
MOVE EAST OF THE AREA OVERNIGHT. WEAK HIGH PRESSURE WILL BUILD
OVER THE REGION SUNDAY. ANOTHER DISTURBANCE WILL APPROACH SUNDAY
NIGHT AND BRING UNSETTLED WEATHER FOR THE BEGINNING OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WE CONTINUED TO HAVE TSTMS NORTH AND ISOLATED TSTMS SW. HOWEVER,
MORE STABLE AIR WAS SPREADING IN FROM THE EAST WITH THE SOUTHERN
AREAS GETTING THIS FIRST. THEREFORE, THE ACTIVITY NORTH SHOULD
CONTINUE FOR A FEW MORE HRS WHILE THE TSTMS S WILL LESSEN. SINCE
WE STILL HAVE MOISTURE A GOOD PORTION OF THE NIGHT, THE
POSSIBILITY OF SHOWERS HAVE BEEN KEPT IN THROUGH THE NIGHT
ALTHOUGH TSTMS HAVE BEEN DROPPED AFTER MIDNIGHT.

WITH SO MUCH MOISTURE OVER THE REGION, PATCHY FOG WAS KEPT IN THE
FCST OVERNIGHT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
IT IS STILL LOOKING LIKE THE FIRST RATER DRY DAY FOR OUR AREA WILL
BE SUNDAY WITH A WEAKENING HIGH PRESSURE AREA DRIFTING IN FROM THE
GREAT LAKES REGION DURING THE DAY. WHILE SFC WINDS WILL BE LIGHT,
THE WINDS OFF THE DECK WILL TURN TO N OR NW AND THIS WILL BRING
SOME DRIER AIR TO THE REGION. TEMPERATURES WILL BE IN THE UPPER
70S TO LOW 80S IN MOST AREAS, COOLER IN THE SOUTHERN POCONOS.

ANOTHER VORT MAX IN THE NW FLOW WILL ROLL TOWARD OUR REGION SUNDAY
NIGHT THROUGH MONDAY. THE GFS/ECMWF MODELS ARE STILL DRY FOR SUN
NIGHT ACROSS THE AREA WHILE THE NAM IS OFFERING SOME LIGHT QPF. I
HAVE KEPT THE FCST DRY FOR NOW WITH ONLY SLGT CHC POPS NORTH AND
WEST. A BETTER CHC FOR SHOWERS AND THUNDER WILL BE ACROSS THE AREA
MONDAY WITH THE BEST DYNAMICS AND SOME LIMITED CAPE VALUES OVER
THE REGION.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
MOSTLY FAIR WEATHER WILL BE OVER THE REGION DURING THE BEGINNING
OF THE EXTENDED PERIOD AS HIGH PRESSURE WILL BE OFF TO THE
NORTHEAST AND AN UPPER RIDGE WILL BE APPROACHING FROM THE WEST. A
SLIGHT CHC OF SHOWERS WILL STILL BE KEPT IN THE GRIDS FOR NOW, AS
THIS WORKS BEST WITH OUR SURROUNDING OFFICES. THE SYSTEM EXITING
AT THE END OF THE SHORT TERM PERIOD MAY LINGER INTO EARLY TUESDAY.

AFTER A PERIOD OF FAIR WEATHER WEDNESDAY, THE NEXT UPPER TROUGH
WILL APPROACH AND DEEPEN ACROSS OUR AREA. MODELS ARE SHOWING THE
POSSIBILITY OF SHOWERS AND THUNDER IN NW FLOW OVER OUR AREA SO
SLIGHT CHC POPS WED NIGHT WILL REMAIN AND CHC POPS WILL FILL OUT
MOST OF THE REST OF THE EXTENDED PERIODS FOR NOW. TEMPERATURES
DURING THE EXTENDED PERIOD WILL IN GENERAL BE BELOW NORMAL WITH
DAYTIME HIGH TEMPERATURES IN THE MID TO UPPER 70S IN MOST AREAS.
SOME LOW 80S ARE IN THE GRIDS FOR FRI AND SAT NEXT WEEKEND, WELL
SEE.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THIS SET OF TAFS WE JUST ISSUED FOLLOWS THE IDEA OF THE LATEST
WRF-NMM MODEL WHICH KEEPS THE INSTABILITY GOING IN CENTRAL PA AND
PROPAGATES THE SHOWERS AND THUNDERSTORMS EASTWARD, BUT DISSIPATES
AND WEAKENS THEM IN THE MARINE AIR OVER OUR TERMINAL AREA. THUS THE
LONGEST DURATION TEMPO GROUPS ARE FOR KRDG AND KABE AND LESS TIME
AND THEN NO THUNDER (FOR KACY AND KMIV) FOR PLACES FARTHER TO THE
EAST. THERE WAS STRATUS ADVECTING OFF THE COAST PRIOR TO SUNSET, BUT
WITH HIGHER CLOUDS ABOVE IT, ITS IMPOSSIBLE TO NOW FOLLOW. WE
BELIEVE THE COMBINATION OF THE HEAVY RAIN AND MOISTURE FROM THE
ONSHORE FLOW WOULD STILL MAKE LIKELY THAT IFR CONDITIONS DEVELOP
TOWARD DAYBREAK. RIGHT NOW WE ARE EXPECTING A BETTER DAY FOR SUNDAY
WITH VFR CONDITIONS DEVELOPING BY EARLY AFTERNOON.

OUTLOOK...
HIGH PRESSURE PUSHING IN FROM THE NW WILL BRING SLIGHTLY DRIER AIR
AND VFR WEATHER SUNDAY NIGHT INTO MONDAY, ALTHOUGH THERE COULD
BE ADDITIONAL SHOWERS/TSTMS MONDAY AFTERNOON INTO MONDAY NIGHT AS
ANOTHER FRONTAL ZONE CROSSES OUR AREA. ANOTHER HIGH PRESSURE THEN
FORECAST TO REBUILD INTO THE AREA WILL BRING GENERALLY FAIR VFR
WEATHER TUESDAY THROUGH WEDNESDAY. A WARM FRONT COULD CAUSE A
DOWNTURN IN FLYING CONDITIONS AGAIN FOR THE END OF THE WEEK.

&&

.MARINE...
CONDITIONS CONTINUE BELOW SMALL CRAFT ADVISORY CRITERIA AND SHOULD
REMAIN SO AT LEAST THROUGH MONDAY NIGHT, DESPITE A PERSISTENT
ONSHORE FLOW. THIS FLOW SHOULD BE LIGHT ENOUGH TO PRECLUDE 5 FOOT
SEAS. WAVEWATCH DOES EVENTUALLY BUILD SEAS TO 5 FEET AND HIGHER
LATE TUESDAY OR TUESDAY NIGHT AS WINDS VEER TO THE SOUTHEAST AND
SOUTH. THIS COULD BE OVERDONE, SINCE THE GFS DEVELOPS A LOW TO
OUR SOUTH AND MOVES IT EAST. IT INTERACTS WITH STRONG HIGH
PRESSURE TO OUR NORTH, WHICH CAUSES A TIGHTENED PRESSURE GRADIENT.
OTHER COMPUTER MODELS KEEP THE LOW MUCH WEAKER AND FARTHER SOUTH
AND KEEP US UNDER THE INFLUENCE OF THE HIGH TO OUR NORTH. WE WILL
CONTINUE TO MONITOR AND, HOPEFULLY, THE MODELS WILL HONE IN ON A
SOLUTION AS THIS WEEKS WEATHER UNFOLDS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...OHARA
NEAR TERM...STAUBER
SHORT TERM...OHARA
LONG TERM...OHARA
AVIATION...RPW
MARINE...RPW
Hazardous weather outlook, Jun 13, 3:53 PM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
353 PM EDT SAT JUN 13 2009

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-142000-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
353 PM EDT SAT JUN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WITH LOCALLY VERY HEAVY RAINS MAY CAUSE
LOCALIZED FLOODING. SEE THE LATEST STATEMENTS AND WARNING FROM OUR
OFFICE FOR DETAILS. REPORTS OF FLOODING ACROSS THE AREA ARE
APPRECIATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

RAINFALL REPORTS FROM SPOTTERS ARE APPRECIATED.

DEZ004-NJZ014-024>026-142000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
353 PM EDT SAT JUN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-142000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
353 PM EDT SAT JUN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 13, 7:52 PM EDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
752 PM EDT SAT JUN 13 2009

NJZ007-PAZ054-055-060>062-140145-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-WARREN NJ-
752 PM EDT SAT JUN 13 2009

...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...LEHIGH...
MONROE...NORTHAMPTON AND WARREN COUNTIES...

AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES WEST OF
MOUNT POCONO TO 31 MILES NORTHWEST OF READING...MOVING EAST AT 10
MPH. THE THUNDERSTORMS WILL BE NEAR GILBERT AROUND 855 PM...
STRAUSSTOWN...PORT CLINTON...PALMERTON...BRODHEADSVILLE AROUND 900
PM...WANAMAKERS...ARLINGTON HEIGHTS AROUND 905 PM...STORMVILLE...
STROUDSBURG AND HAMBURG AROUND 915 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL PRODUCE SMALL HAIL AND POSSIBLE WIND GUSTS TO 45
MPH. .

EBERWINE
Local storm report, Jun 13, 8:12 PM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
812 PM EDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      3 S DOYLESTOWN          40.27N 75.13W
06/13/2009                   BUCKS              PA   EMERGENCY MNGR

            SEVERAL ROADS CLOSED DUE TO FLOODING IN WARMNISTER TWP.

0320 PM     FLASH FLOOD      WARMINSTER HEIGHTS      40.19N 75.08W
06/13/2009                   BUCKS              PA   EMERGENCY MNGR

            SEVERAL ROADS CLOSED DUE TO FLOODING IN WARMINSTER TWP.

0450 PM     TSTM WND GST     3 NW DENTON             38.91N 75.86W
06/13/2009  E60.00 MPH       CAROLINE           MD   TRAINED SPOTTER

            60 MPH WIND GUST WITH ROTATING WALL CLOUD AND BRIEF
            FUNNEL SPOTTED.

0450 PM     HAIL             3 NW DENTON             38.91N 75.86W
06/13/2009  E0.75 INCH       CAROLINE           MD   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED NORTH OF DENTON.

0455 PM     TSTM WND DMG     5 WNW FARMINGTON        38.90N 75.67W
06/13/2009                   KENT               DE   PUBLIC

            TREES DOWN AND BARN DAMAGE ON HIGH STUMP RD IN
            HARRINGTON.

0500 PM     TSTM WND DMG     3 WNW ANDREWSVILLE      38.87N 75.69W
06/13/2009                   KENT               DE   EMERGENCY MNGR

            TREES AND WIRES DOWN IN MISPILLION HUNDRED.

0505 PM     TSTM WND DMG     2 SE AGNER              38.74N 75.77W
06/13/2009                   CAROLINE           MD   TRAINED SPOTTER

            WIRES DOWN BETWEEN AGNER AND FEDERALSBURG

0519 PM     TSTM WND DMG     GREENWOOD               38.81N 75.59W
06/13/2009                   SUSSEX             DE   EMERGENCY MNGR

            TREES AND WIRES DOWN NEAR GREENWOOD.

0527 PM     TSTM WND DMG     2 SSW GREENWOOD LAKE    38.78N 75.60W
06/13/2009                   SUSSEX             DE   EMERGENCY MNGR

            NUMEROUS TREES DOWN WITH SEVERAL UPROOTED TREES BETWEEN
            GREENWOOD AND BRIDGEVILLE ON US ROUTE 13. A FUNNEL CLOUD
            WAS ALSO REPORTED

0555 PM     FLASH FLOOD      AMBLER                  40.16N 75.22W
06/13/2009                   MONTGOMERY         PA   EMERGENCY MNGR

            BASEMENTS AND ROADS FLOODED IN ALBER.

0614 PM     HAIL             2 SW SYCAMORE           38.57N 75.52W
06/13/2009  E1.00 INCH       SUSSEX             DE   TRAINED SPOTTER

            QUARTER SIZE HAIL

0650 PM     FLASH FLOOD      EXTON                   40.03N 75.63W
06/13/2009                   CHESTER            PA   TRAINED SPOTTER

            SEVERAL ROADS FLOODED

&&

ROBERTSON
Special weather statement, Jun 13, 8:50 PM EDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
850 PM EDT SAT JUN 13 2009

MDZ012-015-140215-
KENT MD-QUEEN ANNES MD-
850 PM EDT SAT JUN 13 2009

...A STRONG THUNDERSTORM WILL AFFECT KENT AND QUEEN ANNES
COUNTIES...

AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTHEAST OF BALTIMORE...MOVING
SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR ROCK HALL AROUND
905 PM...STEVENSVILLE AROUND 915 PM...OVERTON AROUND 935 PM...
GRASONVILLE AND QUEENSTOWN AROUND 955 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

POSSIBLE SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND
LIGHTNING FROM THIS STORM.

EBERWINE
Special weather statement, Jun 13, 9:30 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 PM EDT SAT JUN 13 2009

NJZ008>010-012-015-PAZ067>071-140330-
BUCKS PA-CHESTER PA-DELAWARE PA-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-
MONTGOMERY PA-MORRIS NJ-PHILADELPHIA PA-SOMERSET NJ-
930 PM EDT SAT JUN 13 2009

...VERY HEAVY SHOWERS WILL AFFECT BUCKS...CHESTER...DELAWARE...
HUNTERDON...MERCER...MIDDLESEX...MONTGOMERY...MORRIS...PHILADELPHIA
AND SOMERSET COUNTIES...

AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS, WITH AN OCCASIONAL LIGHTNING STRIKE...ALONG A LINE
EXTENDING FROM 13 MILES SOUTH OF NEWTON TO 14 MILES SOUTHWEST OF
READING...MOVING EAST AT 20 MPH. THE HEAVY SHOWERS WILL BE
NEAR HAMPTON AROUND 945 PM...SUCCASUNNA...PLEASANT VALLEY...LONG
VALLEY...GLEN GARDNER AROUND 950 PM...WHARTON...CHESTER AROUND 955
PM...DOVER...FERNDALE AND RICHLANDTOWN AROUND 1000 PM.

ADDITIONAL RAINFALL TOTALS COULD BE AROUND ONE HALF INCH IN REPEAT
SHOWERS.

EBERWINE
Local storm report, Jun 13, 9:48 PM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
948 PM EDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     LIGHTNING        2 E WOODBURY            39.84N 75.12W
06/13/2009                   GLOUCESTER         NJ   EMERGENCY MNGR

            HOUSE HIT BY LIGHTNING IN NORTHERN DEPTFORD TWP.

0135 PM     FLASH FLOOD      MEDFORD LAKES           39.86N 74.81W
06/13/2009                   BURLINGTON         NJ   EMERGENCY MNGR

            SEVERAL ROADS CLOSED DUE TO FLOODING IN MEDFORD TWP.

0320 PM     FLASH FLOOD      WARMINSTER HEIGHTS      40.19N 75.08W
06/13/2009                   BUCKS              PA   EMERGENCY MNGR

            SEVERAL ROADS CLOSED DUE TO FLOODING IN WARMINSTER TWP.

0320 PM     FLASH FLOOD      3 S DOYLESTOWN          40.27N 75.13W
06/13/2009                   BUCKS              PA   EMERGENCY MNGR

            SEVERAL ROADS CLOSED DUE TO FLOODING IN WARMNISTER TWP.

0450 PM     TSTM WND GST     3 NW DENTON             38.91N 75.86W
06/13/2009  E60.00 MPH       CAROLINE           MD   TRAINED SPOTTER

            60 MPH WIND GUST WITH ROTATING WALL CLOUD AND BRIEF
            FUNNEL SPOTTED.

0450 PM     HAIL             3 NW DENTON             38.91N 75.86W
06/13/2009  E0.75 INCH       CAROLINE           MD   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED NORTH OF DENTON.

0455 PM     TSTM WND DMG     5 WNW FARMINGTON        38.90N 75.67W
06/13/2009                   KENT               DE   PUBLIC

            TREES DOWN AND BARN DAMAGE ON HIGH STUMP RD IN
            HARRINGTON.

0500 PM     TSTM WND DMG     3 WNW ANDREWSVILLE      38.87N 75.69W
06/13/2009                   KENT               DE   EMERGENCY MNGR

            TREES AND WIRES DOWN IN MISPILLION HUNDRED.

0505 PM     TSTM WND DMG     2 SE AGNER              38.74N 75.77W
06/13/2009                   CAROLINE           MD   TRAINED SPOTTER

            WIRES DOWN BETWEEN AGNER AND FEDERALSBURG

0519 PM     TSTM WND DMG     GREENWOOD               38.81N 75.59W
06/13/2009                   SUSSEX             DE   EMERGENCY MNGR

            TREES AND WIRES DOWN NEAR GREENWOOD.

0527 PM     TSTM WND DMG     2 SSW GREENWOOD LAKE    38.78N 75.60W
06/13/2009                   SUSSEX             DE   EMERGENCY MNGR

            NUMEROUS TREES DOWN WITH SEVERAL UPROOTED TREES BETWEEN
            GREENWOOD AND BRIDGEVILLE ON US ROUTE 13. A FUNNEL CLOUD
            WAS ALSO REPORTED

0555 PM     FLASH FLOOD      AMBLER                  40.16N 75.22W
06/13/2009                   MONTGOMERY         PA   EMERGENCY MNGR

            BASEMENTS AND ROADS FLOODED IN ALBER.

0614 PM     HAIL             2 SW SYCAMORE           38.57N 75.52W
06/13/2009  E1.00 INCH       SUSSEX             DE   TRAINED SPOTTER

            QUARTER SIZE HAIL

0650 PM     FLASH FLOOD      EXTON                   40.03N 75.63W
06/13/2009                   CHESTER            PA   TRAINED SPOTTER

            SEVERAL ROADS FLOODED

0920 PM     HEAVY RAIN       WILLOW GROVE            40.15N 75.12W
06/13/2009  M0.00 INCH       MONTGOMERY         PA   AWOS

            3.78 INCHES STORM TOTAL.

&&
Special weather statement, Jun 13, 11:27 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1127 PM EDT SAT JUN 13 2009

MDZ015-019-020-140430-
CAROLINE MD-QUEEN ANNES MD-TALBOT MD-
1127 PM EDT SAT JUN 13 2009

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...QUEEN ANNES AND
TALBOT COUNTIES...

AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF EASTON...MOVING SOUTHEAST
AT 25 MPH. THE THUNDERSTORM WILL BE NEAR COPPERVILLE...SKIPTON AROUND
1145 PM...MATTHEWS...TANYARD AROUND MIDNIGHT...HARMONY...AGNER AROUND
1215 AM AND FEDERALSBURG AROUND 1230 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

RNS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 9:38 PM EDTAreal Flood WarningPHIChester, Montgomery, Philadelphia4 hr

Nearby

Areal Flood Warnings in Pennsylvania, 2009Every areal flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.